Alert archive / Pennsylvania / Areal Flood Warnings in 2011
Areal Flood Warning 58, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 28, 2011, 1:27 PM EDT for 5 counties in Pennsylvania; 5 counties in New Jersey. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2011, 1:27 PM EDT (17:27 UTC)
- Expired
- Aug 28, 2011, 9:30 PM EDT
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hunterdon County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Lehigh County, PA, Montgomery County, PA, Northampton County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 1:55 PM EDT | FLOOD | Lebanon Twp, NJ | ROUTE 512 BRIDGE IN CALIFON CLOSED DUE TO FLOODING. ALSO TREES DOWN IN THE TWP. |
| Aug 28, 7:31 PM EDT | FLOOD | Blairstown, NJ | DOWNTOWN BLAIRSTOWN FLOODED. MAIN STREET AND ROUTE 94 CLOSED IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154
WGUS41 KPHI 281727
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
127 PM EDT SUN AUG 28 2011
NJC019-027-035-037-041-PAC011-017-077-091-095-290130-
/O.NEW.KPHI.FA.W.0058.110828T1727Z-110829T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX NJ-WARREN NJ-MORRIS NJ-HUNTERDON NJ-SOMERSET NJ-MONTGOMERY PA-
BERKS PA-LEHIGH PA-NORTHAMPTON PA-BUCKS PA-
127 PM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
SUSSEX COUNTY IN NORTHWEST NEW JERSEY...
WARREN COUNTY IN NORTHWEST NEW JERSEY...
MORRIS COUNTY IN NORTHERN NEW JERSEY...
NORTHERN HUNTERDON COUNTY IN NORTHWEST NEW JERSEY...
NORTHERN SOMERSET COUNTY IN NORTHERN NEW JERSEY...
NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
BERKS COUNTY IN EASTERN PENNSYLVANIA...
LEHIGH COUNTY IN EASTERN PENNSYLVANIA...
NORTHAMPTON COUNTY IN EASTERN PENNSYLVANIA...
NORTHWESTERN BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
* UNTIL 930 PM EDT
* AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO SHOW LIGHT RAIN OVER THE NEW JERSEY AND EASTERN PENNSYLVANIA
FROM DEPARTING TROPICAL STORM IRENE. WHILE THE HEAVIEST RAIN HAS
MOVED TO THE NORTH OF THE AREA...LATEST REPORTS INDICATE THAT MANY
LOCATIONS RECEIVED BETWEEN 6 AND 9 INCHES OF RAIN SINCE YESTERDAY.
SOME SMALLER CREEKS AND TRIBUTARIES ARE CRESTING... BUT FLOODING
AND RUNOFF FROM THIS EXTREME RAINFALL WILL CONTINUE THROUGHOUT THE
DAY TODAY WITH WIDESPREAD FLOODING OF SMALL CREEKS AND STREAMS.
MANY ROADWAYS ARE CLOSED AND IMPASSABLE. THIS IS A VERY SERIOUS
FLOOD SITUATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4120 7437 4104 7449 4100 7430 4090 7427
4089 7433 4075 7436 4067 7445 4066 7440
4060 7444 4070 7489 4014 7589 4049 7643
4059 7603 4064 7600 4078 7570 4086 7530
4107 7497 4134 7475 4135 7468
$$
MANNINGWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 28, 1:16 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 28, 1:16 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 116 PM EDT SUN AUG 28 2011 .SYNOPSIS... TROPICAL STORM IRENE WILL CONTINUE TO TRACK TO OUR NORTHEAST AND INTO NEW ENGLAND. AN AREA OF HIGH PRESSURE TO OUR WEST WILL THEN BUILD INTO OUR REGION MONDAY AND DOMINATE OUR AREA THROUGH THURSDAY. THIS HIGH THEN GRADUALLY SHIFTS TO OUR EAST FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE FLOOD WATCH HAS NOW BEEN CANCELLED; HOWEVER SIGNIFICANT FLOODING IS OCCURING ACROSS MUCH OF THE AREA. PLEASE REFER TO THE LATEST FLOOD WARNINGS FOR FLOOD INFORMATIN. THE RAIN CONTINUES TO TAPPER OFF ACROSS MUCH OF THE AREA, HOWEVER, ADDITIONAL SHOWERS ARE POSSIBLE THROUGH THE EARLY AFTERNOON AS RAIN BANDS ON THE BACK SIDE OF IRENE MOVE ACROSS OUR AREA. THE WINDS HAVE SHIFTED TO NORTHWEST OR WEST FOR MOST OF THE AREA NOW THAT IRENE IS TO OUR NORTHEAST. THE HURRICANE WARNINGS WERE DOWNGRADED TO TROPICAL STORM WARNINGS AS WHAT IS NOW TROPICAL STORM IRENE CONTINUES TO MOVE TO OUR NORTHEAST AND INTO NEW ENGLAND. WINDS ARE EXPECTED TO REMAIN GUSTY THROUGH THE EARLY PART OF THE AFTERNOON AS MODEL GUIDANCE CONTINUES TO SHOW IMPRESSIVE 3-HOUR PRESSURE RISES MOVING NORTH ACROSS MOST OF THE AREA. GIVEN THE PRESSURE RISES, SOME OF THIS STRONGER WINDS ABOVE THE SURFACE SHOULD MIX DOWN TO THE SURFACE. WITH THE SATURATED GROUND, THIS STILL POSES THE THREAT FOR TREES TO FALL EARLY TODAY. SOME AREAS MAY EVEN SEE SOME SUNSHINE RETURN BY THE END OF THE DAY, WITH THE BETTER CHC OF THIS OCCURRING THE FAR SOUTH YOU ARE. ANY ADDED SUNSHINE WILL HELP TO MIX THE REMAINING STRONGER WINDS DOWN TO THE SURFACE. AS FOR TEMPERATURES, WE GENERALLY USED A BLEND OF THE NAM/GFS MOS BUT THEN ADJUSTED UPWARD A BIT AS WE MAY GET SOME COMPRESSIONAL WARMING THIS AFTERNOON IN THE WAKE OF THE STORM. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... THE PRESSURE GRADIENT WILL RELAX THROUGH THE NIGHT AS IRENE MOVES INTO EASTERN CANADA AND HIGH PRESSURE BEGINS TO BUILD IN. THIS COMBINED WITH THE LOSS OF SURFACE HEATING SHOULD ALLOW SOME DECOUPLE AND LIGHTER WINDS. THERE SHOULD BE ENOUGH SUBSIDENCE TO KEEP LITTLE IN THE WAY OF CLOUDS AROUND THROUGH THE NIGHT. THERE COULD BE SOME FOG AROUND GIVEN ALL THE RAIN AND LIGHTER WINDS, HOWEVER DRIER AIR IS FORECAST TO ADVECT INTO THE AREA THEREFORE THE FOG MAY TEND TO BE RATHER LOCALIZED. FOR NOW, WE OPTED TO LEAVE OUT A FOG MENTION. TEMPERATURES WERE GENERALLY AN EVENLY WEIGHTED BLEND OF THE MOS GUIDANCE WITH MAINLY SOME MINOR TWEAKS. && .LONG TERM /MONDAY THROUGH SATURDAY/... AN AREA OF HIGH PRESSURE AROUND THE SOUTHERN GREAT LAKES WILL BUILD EASTWARD MONDAY. A LIGHT NORTHWESTERLY FLOW WITH AMPLE SUN IS EXPECTED FOR THE REGION MONDAY. OF NOTE IN THE MID TO UPPER LEVELS, A WEAK TROUGH WILL APPROACH THE AREA MONDAY AND PASS BY DURING TUESDAY. THIS WILL SERVE TO GIVE US A LITTLE MORE CLOUD COVER FOR TUESDAY, BUT OTHERWISE THE QUIET PATTERN CONTINUES. THE SURFACE HIGH PRESSURE EXPANDS ACROSS OUR REGION AND INTO THE NORTHEASTERN STATES DURING WEDNESDAY AND THURSDAY AS AN UPPER LEVEL RIDGE TAKES SHAPE OVER THE CENTER OF THE COUNTRY. THE MODELS SHOW HIGH PRESSURE MOVING OFF THE EAST COAST BY FRIDAY AS AN AREA OF LOW PRESSURE ORGANIZES OVER THE NORTHERN PLAINS STATES. THIS LOW PRESSURE IS FORECAST TO TRACK INTO SOUTHEASTERN CANADA DURING SATURDAY WITH A COLD FRONT EXPECTED TO CROSS THE GREAT LAKES AND APPROACH OUR REGION AT THE END OF THE LONG TERM PERIOD. FOR THE MOST PART, HPC GUIDANCE WAS GENERALLY ACCEPTED AND USED. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. TROPICAL STORM IRENE WILL CONTINUE TO MOVE TO OUR NORTHEAST AND WILL MOVE THROUGH NEW ENGLAND TODAY. RAIN WILL CONTINUE TO DISSIPATE ACROSS THE AREA, HOWEVER SHOWERS WITH VARYING INTENSITIES WILL CONTINUE THROUGH THE EARLY AFTERNOON WITH IMPROVEMENTS TAKING PLACE FAIRLY QUICKLY AS WE GO THROUGH THE AFTERNOON. THE SUB-VFR CONDITIONS WILL CONTINUE TO SLOWLY IMPROVE AND THE CEILINGS AND VISIBILITIES WILL VARY ESPECIALLY IF ANY HEAVIER RAIN MOVES ACROSS A TERMINAL. THE WINDS HAVE SHIFTED TO NORTHWEST OR WEST FOR ALL TAF SITES. WE ARE CONCERNED THAT IN THE WAKE OF THE STORM AS WE GO THROUGH THIS AFTERNOON, THERE MAY BE A BURST OF STRONG WINDS AS SIGNIFICANT PRESSURE RISES OCCUR. WE TRIED TO INDICATE THIS IN THE TAFS, THEN A SIGNIFICANT DROP OFF IN THE WINDS THIS EVENING ALONG WITH A RAPIDLY CLEARING SKY. WHILE SOME LOCAL FOG CANNOT BE RULED OUT LATER TONIGHT, WE BELIEVE THIS SHOULD BE RATHER LIMITED GIVEN MUCH DRIER AIR FORECAST TO OVERSPREAD THE REGION IN THE WAKE OF THE HURRICANE. THEREFORE AT THIS TIME, WE DID NOT INCLUDE ANY FOG. OUTLOOK... HIGH PRESSURE IS EXPECTED TO DOMINATE THE WEATHER PATTERN FOR OUR REGION MONDAY THROUGH THURSDAY. DRY WEATHER IS FORECAST THROUGH THIS PERIOD WITH GENERALLY LIGHT WINDS AND VFR CONDITIONS. THE OVERNIGHT/EARLY MORNING PART OF EACH DAY MAY YIELD POSSIBLE VISIBILITY RESTRICTIONS AS LOCAL FOG COULD DEVELOP WITH THE MAINLY CLEAR CONDITIONS AND LIGHT WINDS. && .MARINE... TROPICAL STORM IRENE WILL CONTINUE TO MOVE TO OUR NORTHEAST AND UP THROUGH NEW ENGLAND TODAY. WINDS HAVE SHIFTED AROUND TO THE NORTHWEST NOW THAT THE CENTER HAS PASSED TO OUR NORTHEAST. THERE COULD BE A SECONDARY SURGE OF WINDS ON THE BACKSIDE OF THE STORM. SEAS HAVE PEAKED AND ARE NOW BEGINNING TO SUBSIDE AS WEST TO NORTHWEST WINDS PREVAIL ACROSS THE WATERS. OUTLOOK... HIGH PRESSURE GRADUALLY BUILDS INTO THE MID ATLANTIC REGION AND OUR AREA DURING MONDAY. FOR THE OCEAN WATERS, WAVE HEIGHTS WILL GRADUALLY DIMINISH GOING INTO TUESDAY. WINDS ARE EXPECTED TO BE MAINLY LESS THAN 15 KNOTS FOR THE COASTAL WATERS OF DELAWARE AND NEW JERSEY BY MONDAY. WITH HIGH PRESSURE REMAINING OVER THE AREA THROUGH THURSDAY, WINDS IN THIS RANGE WILL CONTINUE FOR THE WATERS. && .HYDROLOGY... THE HEAVY RAIN IS BEGINNING TO DIMINISH, ALTHOUGH ADDITIONAL SHOWERS ARE POSSIBLE THROUGH THE EARLY AFTERNOON. MOST OF OUR LOCAL RIVERS, CREEKS, AND STREAMS ARE FLOODING OR ARE EXPECTED TO FLOOD, WITH MANY EXPECTED TO REACH OR EXCEED MAJOR FLOOD STAGE. GIVEN THE AMOUNT OF RUNOFF THAT WILL TAKE PLACE, IT WILL TAKE SOME TIME FOR THE LARGER WATERWAYS TO CREST AND THEN RECEDE. LOOKS LIKE RAINFALL TOTALS OF 6 TO 10 INCHES WITH LOCALLY UP TO 12 INCHES WILL OCCUR ACROSS THE AREA. THERE ARE NUMEROUS WARNINGS OUT DUE TO ALL THE FLOODING. PLEASE CHECK THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ PAGE ON THE INTERNET FOR ALL THE FORECAST AND RIVER STAGES. && .TIDES/COASTAL FLOODING... TIDAL FLOODING WAS OCCURRING NOWHERE ACROSS THE THE AREA LATE THIS MORNING. WITH WINDS COMING AROUND TO NORTHWEST, ADDITIONAL MODERATE TO MAJOR TIDAL FLOODING IS NOT LIKELY. THE FORECAST FOR MODERATE TO MAJOR FLOODING OVER THE TIDAL DELAWARE WAS RE- EVALUATED, AND NOTHING MORE THAN MINOR TIDAL FLOODING IS EXPECTED. THERE IS THE POSSIBILITY OF MINOR TIDAL FLOODING ON THE MARYLAND EASTERN SHORE;THE STRONG NORTHWEST WIND MAY PUSH WATER HIGH ENOUGH TO CAUSE SOME POCKETS OF MINOR FLOODING. WE MAY TURN OUR CONCERN TO BLOWOUT TIDES IF THE STRONG RETURN FLOW AROUND IRENE CAUSES DEPARTURES TO BECOME STRONGLY NEGATIVE. && .RIP CURRENTS... DANGEROUS RIP CURRENTS ASSOCIATED WITH HURRICANE IRENE ARE ANTICIPATED THROUGH TODAY. && .CLIMATE... PRELIMINARY POST STORM SUMMARY INCLUDING HISTORICAL CONTEXT THIS DATA MAY BE UPDATED FROM TIME TO TIME OVER THE NEXT DAY OR SO. IT IS DATA THAT WE WILL PROBABLY BE USING FOR OUR POST STORM HURRICANE REPORT. RAINFALL ALL AOA 9.37 INCHES. 11.55 DENTON CAROLINE COUNTY MD COCORAHS 11.34 EASTON TALBOT COUNTY MD COCORAHS 10.33 STOCKTON HUNTERDON COUNTY NJ NWS PHI HYDROVIEW COLLECTIVE 9.66 JEFFERSON TOWNSHIP MORRIS COUNTY COCORAHS 9.37 BEAVER BROOK ROAD MORRIS COUNTY NWS PHI HYDROVIEW COLLECTIVE PRELIMINARY SPOT CHECK TOGETHER WITH RUTGERS UNIVERSITY RECORD TWO DAY RAINFALL FOR NEW JERSEY 14.81 AUGUST 19-20 1938 HURRICANE PASSING JUST W OF NJ. 10.04 SEPT 19-21 1989 HURRICANE HUGO PASSING W OF NJ. SO FAR...IT APPEARS THIS IRENE EVENT WILL BE A TOP 5 HISTORICAL EVENT FOR ISOLATED MAXIMUM RAINFALL IN NJ AND DELAWARE. PLEASE CONTINUE TO REFERENCE THE PNSPHI AS WE UPDATE RAIN AND WIND GUST REPORTS. TWO DAY TOTALS AT MOST OF OUR CLIMAT LOCATIONS AS OF 1245PM KILG 6.94 KACY 5.83 KTTN 5.74 KPHL 5.70 KMPO 5.26 KABE 5.01 KRDG 3.02 THE KILG TWO DAY TOTAL IS THE 5TH HIGHEST TWO DAY RAINFALL IN THE PERIOD OF RECORD DATING BACK TO 1894. KILG RANKINGS 8.64 ENDING 9/16/1999 8.29 ENDING 9/17/1999 7.58 ENDING 10/1/2010 6.99 ENDING 5/21/1894 6.94 ENDING TODAY 6.89 ENDING 7/6/1989 INTERESTINGLY ENOUGH KPHL EVENT SO FAR RANKS AS THE 12TH WETTEST TWO DAY EVENT IN THE PERIOD OF RECORD DATING BACK TO 1873. THE 10TH WETTEST TWO DAY PERIOD WAS 5.74 INCHES ENDING AUGUST 15 THIS MONTH! TIDES SANDY HOOK NJ SEVERE/MAJOR CATEGORY POR DATING BACK TO AT LEAST 1950 9.88 MLLW AT 836AM TODAY 4.77FT ABOVE PREDICTED. SECOND HIGHEST IN HISTORY. HIGHEST WAS 10.1 FEET WITH HURRICANE DONNA SEPTEMBER 12 1960 LEWES DE SEVERE/MAJOR CATEGORY POR DATING BACK TO AT LEAST 1962 8.20 MLLW AT 8 PM LAST EVENING 8/27 2.98 FEET ABOVE PREDICTED. FIFTH HIGHEST IN THE PERIOD OF RECORD. HIGHEST WAS 9.2 FEET DURING THE MARCH 6 1962 STORM. ALL OTHER OFFICIAL TIDAL GAGE REFERENCE STATIONS ALONG THE NJ COAST...DELAWARE BAY TO PHILADELPHIA RECORDED ONLY MODERATE OR MINOR EXCEEDENCES. THE ATLANTIC COASTAL TIDAL FLOODING WAS COMPOUNDED BY INCOMING 15 FOOT SEAS AT THE TIME OF HIGH TIDE. THE BUOY OFF DELAWARE..44009 RECORDED A 21 FOOT SEA AT 1 AM THIS MORNING WITH A 13 FOOT SOUTH SOUTHEAST SWELL RIDING A 15 SECOND PERIOD. && .EQUIPMENT... THE FORT DIX, NEW JERSEY /KDIX/ DOPPLER RADAR IS OUT OF SERVICE UNTIL FURTHER NOTICE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...TROPICAL STORM WARNING FOR PAZ054-055-060>062-067>071. NJ...TROPICAL STORM WARNING FOR NJZ001-007>010-012>027. DE...TROPICAL STORM WARNING FOR DEZ001>004. MD...TROPICAL STORM WARNING FOR MDZ008-012-015-019-020. MARINE...TROPICAL STORM WARNING FOR ANZ430-431-450>455-470. && SYNOPSIS...GORSE/KLINE NEAR TERM...GORSE/ROBERTSON SHORT TERM...GORSE LONG TERM...KLINE AVIATION...DELISI/GORSE/KLINE MARINE...DELISI/GORSE/KLINE HYDROLOGY... TIDES/COASTAL FLOODING... RIP CURRENTS... CLIMATE... EQUIPMENT...
Hazardous weather outlook, Aug 28, 12:36 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1236 PM EDT SUN AUG 28 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-291645- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1236 PM EDT SUN AUG 28 2011 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-291645- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1236 PM EDT SUN AUG 28 2011 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 28, 9:08 AM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
908 AM EDT SUN AUG 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND DMG WOODBINE 39.23N 74.81W
08/27/2011 CAPE MAY NJ TRAINED SPOTTER
TREES DOWN
0606 PM NON-TSTM WND GST LEWES 38.78N 75.15W
08/27/2011 M66 MPH SUSSEX DE C-MAN STATION
0615 PM NON-TSTM WND DMG FRANKFORD 38.52N 75.23W
08/27/2011 SUSSEX DE PUBLIC
TREES DOWN
0620 PM TSTM WND GST GEORGETOWN 38.69N 75.39W
08/27/2011 M58 MPH SUSSEX DE NWS OFFICE
WIND GUST MEASURED AT SITE GED
0635 PM TORNADO 2 SW LEWES 38.76N 75.18W
08/27/2011 SUSSEX DE FIRE DEPT/RESCUE
AROUND 15 HOMES DAMAGED IN THE NASSAU STATION AND
TRADEWINDS SUBDIVISIONS SW OF LEWES. ONE HOME
DEMOLISHED.
0650 PM NON-TSTM WND GST CAPE MAY 38.94N 74.90W
08/27/2011 M52 MPH CAPE MAY NJ TRAINED SPOTTER
0727 PM NON-TSTM WND DMG DENNIS TWP 39.18N 74.82W
08/27/2011 CAPE MAY NJ TRAINED SPOTTER
TREES DOWN
0800 PM NON-TSTM WND GST CAPE MAY 38.94N 74.90W
08/27/2011 M62 MPH CAPE MAY NJ TRAINED SPOTTER
0812 PM NON-TSTM WND GST CHESAPEAKE CITY 39.53N 75.81W
08/27/2011 M62 MPH CECIL MD EMERGENCY MNGR
CHESAPEAKE BAY BRIDGE
0845 PM FLOOD RIDDLE GLEN 39.91N 75.42W
08/27/2011 DELAWARE PA TRAINED SPOTTER
RIDLEY CREEK FLOODED ONTO ROADS
0900 PM NON-TSTM WND GST CHESTERTOWN 39.22N 76.07W
08/27/2011 M67 MPH KENT MD PUBLIC
0900 PM NON-TSTM WND DMG 1 NW ALLUVIUM 39.84N 74.95W
08/27/2011 CAMDEN NJ PUBLIC
LARGE BRANCHES DOWN
0940 PM NON-TSTM WND DMG NEPTUNE CITY 40.20N 74.03W
08/27/2011 MONMOUTH NJ PUBLIC
TREES DOWN
0950 PM NON-TSTM WND DMG PHILADELPHIA 39.95N 75.16W
08/27/2011 PHILADELPHIA PA PUBLIC
TREES DOWN
1000 PM NON-TSTM WND DMG TOMS RIVER 39.95N 74.20W
08/27/2011 OCEAN NJ PUBLIC
TREES DOWN
1010 PM NON-TSTM WND DMG WILMINGTON 39.73N 75.53W
08/27/2011 NEW CASTLE DE PUBLIC
TREES DOWN
1025 PM NON-TSTM WND DMG NEW CASTLE 39.67N 75.57W
08/27/2011 NEW CASTLE DE PUBLIC
LARGE BRANCHES BROKEN
1030 PM NON-TSTM WND DMG UPPER DARBY 39.93N 75.27W
08/27/2011 DELAWARE PA PUBLIC
BRANCHES DOWN
1030 PM TSTM WND DMG LEISURETOWNE 39.90N 74.70W
08/27/2011 BURLINGTON NJ COUNTY OFFICIAL
NUMEROUS TREES DOWN.
1040 PM FLOOD NORRISTOWN 40.12N 75.34W
08/27/2011 MONTGOMERY PA TRAINED SPOTTER
SEVERE FLOODING
1115 PM NON-TSTM WND GST 1 WSW WEST OSBORNSVILLE 40.04N 74.13W
08/27/2011 M66 MPH OCEAN NJ PUBLIC
1232 AM NON-TSTM WND GST SANDY HOOK 40.44N 73.99W
08/28/2011 M63 MPH MONMOUTH NJ MESONET
0115 AM NON-TSTM WND GST PENNSAUKEN 39.96N 75.06W
08/28/2011 M56 MPH CAMDEN NJ LAW ENFORCEMENT
0151 AM NON-TSTM WND GST GLENSIDE 40.10N 75.15W
08/28/2011 M45 MPH MONTGOMERY PA PUBLIC
0306 AM NON-TSTM WND DMG BOUND BROOK 40.57N 74.54W
08/28/2011 SOMERSET NJ TRAINED SPOTTER
MULTIPLE TREES UPROOTED
0730 AM FLOOD SMYRNA 39.30N 75.61W
08/28/2011 KENT DE TRAINED SPOTTER
SMYRNA RIVER FLOODED ONTO RT 13.
0737 AM NON-TSTM WND DMG SHARON HILL 39.91N 75.27W
08/28/2011 DELAWARE PA TRAINED SPOTTER
TREE DOWN ON HOUSE ON SPRING STREET. ALSO TREE DOWN ON
CHESTER PIKE.
0802 AM NON-TSTM WND DMG ESTELL MANOR 39.35N 74.77W
08/28/2011 ATLANTIC NJ CO-OP OBSERVER
WIRES DOWN
0812 AM FLOOD GLENDORA 39.84N 75.07W
08/28/2011 CAMDEN NJ TRAINED SPOTTER
BIG TIMBER CREEK FLOODED ONTO CHEEWS LANDING AND LOWER
LANDING ROADS
0859 AM NON-TSTM WND DMG MAIDEN CREEK 40.45N 75.90W
08/28/2011 BERKS PA TRAINED SPOTTER
MULTIPLE TREES DOWN ACROSS SEVERAL ROADS INCLUDING
WESNER ROAD... LINDBERGH AVE... AND EVANSVILLE ROAD
&&
EVENT NUMBER PHI1100645 PHI1100647 PHI1100644 PHI1100643 PHI1100650
PHI1100648 PHI1100646 PHI1100651 PHI1100649 PHI1100652 PHI1100653
PHI1100654 PHI1100655 PHI1100656 PHI1100659 PHI1100657 PHI1100660
PHI1100661 PHI1100662 PHI1100658 PHI1100663 PHI1100666 PHI1100665
PHI1100667 PHI1100664 PHI1100671 PHI1100668 PHI1100669 PHI1100672
PHI1100673
MWG/VJM/KEKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:28 PM EDT | Flash Flood Warning | PHI | Chester | 12 hr |
| Aug 27, 9:29 PM EDT | Tornado Warning | PHI | Delaware | 31 min |
| Aug 27, 9:43 PM EDT | Areal Flood Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery, Northampton | 6 hr |
| Aug 27, 9:58 PM EDT | River Flood Warning | PHI | Monroe, Northampton | 48 hr |
| Aug 27, 9:58 PM EDT | River Flood Warning | PHI | Monroe, Northampton | 17 hr |
| Aug 27, 10:14 PM EDT | Tornado Warning | PHI | Chester, Delaware | 31 min |
| Aug 27, 10:23 PM EDT | Tornado Warning | PHI | Chester, Delaware, Montgomery, Philadelphia | 37 min |
| Aug 27, 10:36 PM EDT | Tornado Warning | PHI | Bucks, Montgomery, Philadelphia | 24 min |
| Aug 27, 11:21 PM EDT | Areal Flood Warning | PHI | Carbon, Monroe | 6 hr |
| Aug 27, 11:22 PM EDT | Tornado Warning | PHI | Bucks, Montgomery | 23 min |
| Aug 27, 11:37 PM EDT | Flash Flood Warning | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 12 hr |
| Aug 28, 3:50 AM EDT | Flash Flood Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery, Northampton | 10 hr |
| Aug 28, 5:17 AM EDT | Flash Flood Warning | PHI | Carbon, Monroe | 10 hr |
| Aug 28, 11:07 AM EDT | Areal Flood Warning | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 18 hr |
| Aug 28, 3:23 PM EDT | Areal Flood Warning | PHI | Carbon, Monroe | 8 hr |
| Aug 28, 6:47 PM EDT | River Flood Warning | PHI | Lehigh | 2 hr |
| Aug 27, 8:41 PM EDT | Tornado Warning | PHI | Atlantic | 34 min |
| Aug 27, 9:03 PM EDT | Tornado Warning | PHI | Burlington, Ocean | 27 min |
| Aug 27, 9:08 PM EDT | Tornado Warning | PHI | Atlantic, Cape May, Cumberland | 37 min |
| Aug 27, 9:46 PM EDT | Tornado Warning | PHI | Salem | 29 min |
| Aug 27, 9:56 PM EDT | Special Marine Warning | PHI | 19 min | |
| Aug 27, 10:08 PM EDT | Tornado Warning | PHI | Burlington, Ocean | 37 min |
| Aug 27, 10:11 PM EDT | River Flood Warning | PHI | Passaic | 4 days |
| Aug 27, 10:56 PM EDT | Tornado Warning | PHI | Mercer, Monmouth, Ocean | 34 min |
| Aug 27, 11:52 PM EDT | Special Marine Warning | PHI | 23 min | |
| Aug 28, 12:55 AM EDT | Special Weather Statement | PHI | Atlantic, Cumberland | 65 min |
| Aug 28, 2:40 AM EDT | Tornado Warning | PHI | Mercer, Monmouth, Ocean | 35 min |
| Aug 28, 8:09 AM EDT | Areal Flood Warning | PHI | Cape May, Cumberland, Gloucester, Salem | 12 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2011Areal Flood Warnings in New Jersey, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.